MAUDE Adverse Event Report: W. L. GORE & ASSOCIATES, INC. GORE® TAG® THORACIC BRANCH ENDOPROSTHESIS; SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT

W. L. GORE & ASSOCIATES, INC. GORE® TAG® THORACIC BRANCH ENDOPROSTHESIS; SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Catalog Number TAC124015A
Medical Device Problem Codes Malposition of Device (2616); Device Damaged by Another Device (2915)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/04/2024
Type of Reportable Event Malfunction
Event or Problem Description
On (b)(6) 2024, the patient was treated for a zone 0 aortic dissection.While attempting to implant a gore® tag® thoracic branch endoprosthesis aortic component.The device experienced wire wrap when advancing into the ascending aorta.When the physician pulled back, the interaction with the distal tbe caused it to self deploy into the descending thoracic aorta.The physician finished the deployment inside a gore® excluder® conformable aaa endoprosthesis with active control that had been previously deployed earlier in the procedure.The wire wrap was caused because the graft wasn't in the correct orientation upon insertion.The physician thinks the portal interacted with the deployment line.The physician plans to complete the procedure in the near future.
 
Additional Manufacturer Narrative
W.L.Gore & associates, inc.(gore) is submitting this report to comply with 21 c.F.R.Part 803, the medical device reporting regulation.This report is based upon information obtained by gore, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Blank fields present on this report include required fields and fields determined to be not applicable.Blank required fields indicate that the information was not provided, was deemed unavailable or was not applicable.This report does not constitute an admission or a conclusion by fda, gore, or its associates that the device, gore or its associates caused or contributed to the event described in the report.In particular, this report does not constitute a legal admission by anyone that the product described in this report has any defects or has malfunctioned, as defined from a legal standpoint.These words are included in the report and are fixed items for selection created by the fda, to categorize the type of event solely for the purpose of reporting pursuant to part 803.This statement should be included with any information or report disclosed to the public under the freedom of information act.
 
Event or Problem Description
On (b)(6) 2024, the patient was treated for an aortic dissection with the gore® tag® thoracic branch endoprosthesis (tbe) in zone 0.On (b)(6) 2024, the physician attempted to implant two tbe devices.The first was intended for zone 2 and the other, for zone 0.The tbe in zone 2 was implanted successfully.While attempting to implant the tbe aortic component in zone 0, the physician encountered wire wrap while advancing the aortic component into the ascending aorta.To remove the wire wrap, the physician pulled the device back into the descending thoracic aorta.During this backward movement of the device, the deployment line that connects the proximal and distal deployment sleeves got caught on one of the flared apices of the tbe side branch component.As the physician continued to pull the device into the descending aorta, this interaction caused the proximal end of the tbe aortic component to deploy within the descending thoracic aorta.The physician accepted the location and completed the deployment inside a gore® tag® conformable thoracic stent graft with active control that had been deployed earlier in the procedure.The patient tolerated the procedure.The physician believes that the wire wrap was caused because the graft wasn't in the correct orientation upon insertion.The physician also thinks that the portal interacted with the deployment line.As part of a 2-stage procedure, they planned to implant the second tbe at a later date.The physician successfully completed the intended procedure with a different tbe device on (b)(6) 2024.
 
Additional Manufacturer Narrative
The device evaluation showed the following: no device evaluation could be performed as the device was not returned.And no images were provided for an imaging evaluation.Per the ifu, the gore® tag® thoracic branch endoprosthesis is not recommended in patients with previously implanted devices with an exposed stent that extends into the aortic lumen (e.G., zone 0 or 1 reintervention of a previously implanted zone 2 thoracic branch device).This has resulted in premature partial deployment of the aortic component during catheter retraction.From: on (b)(6) 2024, the patient was treated for a zone 0 aortic dissection.While attempting to implant a gore® tag® thoracic branch endoprosthesis aortic component.The device experienced wire wrap when advancing into the ascending aorta.When the physician pulled back, the interaction with the distal tbe caused it to self deploy into the descending thoracic aorta.The physician finished the deployment inside a gore® excluder® conformable aaa endoprosthesis with active control that had been previously deployed earlier in the procedure.The wire wrap was caused because the graft wasn't in the correct orientation upon insertion.The physician thinks the portal interacted with the deployment line.The physician plans to complete the procedure in the near future.To: on (b)(6) 2024, the patient was treated for an aortic dissection with the gore® tag® thoracic branch endoprosthesis (tbe) in zone 0.On (b)(6) 2024, the physician attempted to implant two tbe devices.The first was intended for zone 2 and the other, for zone 0.The tbe in zone 2 was implanted successfully.While attempting to implant the tbe aortic component in zone 0, the physician encountered wire wrap while advancing the aortic component into the ascending aorta.To remove the wire wrap, the physician pulled the device back into the descending thoracic aorta.During this backward movement of the device, the deployment line that connects the proximal and distal deployment sleeves got caught on one of the flared apices of the tbe side branch component.As the physician continued to pull the device into the descending aorta, this interaction caused the proximal end of the tbe aortic component to deploy within the descending thoracic aorta.The physician accepted the location and completed the deployment inside a gore® tag® conformable thoracic stent graft with active control that had been deployed earlier in the procedure.The patient tolerated the procedure.The physician believes that the wire wrap was caused because the graft wasn't in the correct orientation upon insertion.The physician also thinks that the portal interacted with the deployment line.As part of a 2-stage procedure, they planned to implant the second tbe at a later date.The physician successfully completed the intended procedure with a different tbe device on (b)(6) 2024.

Brand Name
GORE® TAG® THORACIC BRANCH ENDOPROSTHESIS
Common Device Name
SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Manufacturer (Section D)
W. L. GORE & ASSOCIATES, INC.
1505 n. fourth street
flagstaff AZ 86004
Manufacturer (Section G)
MEDICAL WOODY SPRINGS B/P
3450 w. kiltie lane
flagstaff AZ 86005
Manufacturer Contact
greg rawlings
1505 n. fourth street
flagstaff, AZ 86004
9285263030
MDR Report Key18980520
Report Number2017233-2024-04750
Device Sequence Number15077489
Product Code MIH
UDI-Device Identifier00733132654239
UDI-Public00733132654239
Combination Product (Y/N)N
Initial Reporter StateUT
Initial Reporter CountryUS
PMA/510(K) Number
P210032
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/27/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberTAC124015A
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/04/2024
Supplement Date Received by Manufacturer06/27/2024
Initial Report FDA Received Date03/26/2024
Supplement Report FDA Received Date06/27/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured11/27/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age42 YR
Patient SexMale